MAUDE Adverse Event Report: STRYKER GMBH RECTANGULAR PLATE, SIZE 1; PLATE, FIXATION, BONE

STRYKER GMBH RECTANGULAR PLATE, SIZE 1; PLATE, FIXATION, BONE
Model Number 40-15031
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
At the plate hole 40-15031 the screw (b)(4) falls through.Replacement was available.Surgical delay of 20 minutes not longer.No other consequences reported.
 
Additional Manufacturer Narrative
The reported event could be confirmed.The device inspection revealed the following: the returned plate is completely damaged / bent.The oblong screw hole is damaged / deformed to such an extend that the screw does fall through as reported.The plate is completely deformed, no bending marks of a plate bender are visible.The damaged / deformity observed; concludes that far too much mechanical force during screw insertion had been applied.A close up of the badly damaged t10 screw interface also confirms this.Possible inadequate screw positioning did not result in the planed compression.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to be user related.The failure was caused by too much mechanical force during screw insertion (over torqued).If any further information is provided, the investigation report will be updated.
 
Event or Problem Description
At the plate hole 40-15031 the screw 657440 falls through.Replacement was available.Surgical delay of 20 minutes not longer.No other consequences reported.

Brand Name
RECTANGULAR PLATE, SIZE 1
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key9584504
Report Number0008031020-2020-00101
Device Sequence Number3012223
Product Code HRS
UDI-Device Identifier07613154627868
UDI-Public07613154627868
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K063875
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number40-15031
Device Catalogue Number40-15031
Device Lot Number1000366853
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2020
Initial Date Received by Manufacturer 12/17/2019
Supplement Date Received by Manufacturer02/06/2020
Initial Report FDA Received Date01/13/2020
Supplement Report FDA Received Date03/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1